MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 06/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced double vision.The iol was exchanged for another lens model 1 month following the initial implant procedure.The clinical reason for the explant was dysphotopsia secondary to multifocal.Additional information has been received and stated that, as per the surgeons opinion iol did not contributed the event and it was due to monocular doubling and shadowing.No patient harm was reported.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned wrapped in surgical gauzes.Solution is dried on the lens.The optic is cut into piece, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.The file indicated the use of a qualified associated cartridge and viscoelastic.The file indicated the use of an unspecified handpiece/injector.It is unknown if a qualified product was used.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Information was provided in the file that the multifocal toric company 22.0 diopter (1.50cyl), add power +2.2 & 3.2 lens model was replaced with a non-company monofocal lens model (21.0 diopter).Due to the exchange of a multifocal lens to a monofocal lens may suggest that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15137405
Report Number1119421-2022-01679
Device Sequence Number20663741
Product Code POE
UDI-Device Identifier00380652424677
UDI-Public00380652424677
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/05/2026
Device Model NumberDAT015
Device Lot Number15228560
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARRETT CALCULATOR; DISCOVISC; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; UNSPECIFIED INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale